Spastic Colon???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Flower Lady
Regular Member


Date Joined Nov 2005
Total Posts : 79
   Posted 11/29/2005 11:26 AM (GMT -7)   
Hi! Just got back from the doctor and have more questions!
He told me that the functional bowel is Spastic colon! I ask how this could be when they told me that the colonoscopy showed that I was red and irritated (SP?)
He said that was not unusual. I don't understand any of this!!! confused He gave me the samples of Zelnorm, Nexium, and effexor xr? As soon as I got home I took all three and 15 min. later I was running to the bathroom! Don't get me wrong after being constipated all this time it was a relief, but when will it stop??? I am going quite a bit. Can anyone give me any info! should I accept this diaginosis?? I don't feel like my stomach is cramping I just hurt real bad! After 3 months I just really want to get better!! I am at my wits end!!!
He said that Zelnorm should relieve all of this and to come back and see him two weeks and if I wasn't any better he could run the test that the GI was going to run! Didn't say what that was!    

Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 11/29/2005 11:44 AM (GMT -7)   

Your doctor sounds like an idiot.  Is he a GI?

Go get a second opinion, for sure.  A red, inflamed colon is not a sign of a functional bowel disorder.


dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 11/29/2005 11:50 AM (GMT -7)   
Hi,
Its possible that your colon can be irritated from the prep. That is not uncommon. Inflammation has a distinct look to it that doctors know to look for. That is not to say that this doctor didn't make a mistake. You should just know that it can happen. What part of your colon was the worse? Are you having any bleeding? IBS symptoms can be very bad and that is why a lot of people cannot accept the diagnosis. It can be very debilitating as I have a friend that hardly ever leaves her house. Gas and cramping seems to be a worse symptom than D and its usually accompianied more with C because you don't have the relief that you do with D. If you are feeling though that this doctor is not doing enough for you, I would suggest looking for another one. The worse feeling is not being comfortable or trusting of your doctor. Also Zelnorm can give you D when you first take it... your body should adjust to it though within a week or so.
Take Care
Hugs, Des
Co-Moderator ~ IBS Forum
 
~My reality check bounced
 
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 
 


Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 11/29/2005 12:52 PM (GMT -7)   
Dbab is right in telling you that the prep could have irritated your colon.  However, based on your last post in which you told us you had high WBC, blood in the stool, etc. you might want to consider getting a second opinion, and perhaps a second scoping.  Did you ever look into the possibility of another GI opinion?

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 11/29/2005 1:08 PM (GMT -7)   
Oh goodness, sorry I must have missed the post about your high WBC and blood in the stool. Yes, if this is the case... PLEASE get a second opinion. High WBC can mean an infection and blood in the stool is not an IBS characteristic (unless from hemmies).
Hugs, Des
Co-Moderator ~ IBS Forum
 
~My reality check bounced
 
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 
 


Flower Lady
Regular Member


Date Joined Nov 2005
Total Posts : 79
   Posted 11/29/2005 4:02 PM (GMT -7)   
Well today I thought that he would have taken a blood sample because I am so weak. But he didn't do anything but review the results from the GI. He did tell me that when I go back that they will do another colonoscopy and another test. I am sorry it just seems that so much has happened to me in these 3 months I just feel like my body is falling apart!
He also said that the pain that I was having under my right breast is do to the colon.
 
 
S

7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 11/29/2005 4:34 PM (GMT -7)   
Hi Flower Lady,
Are you on any vitamins? If you are weak a good multi-vitamin may help you.
Take care...
Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 2:47 PM (GMT -7)
There are a total of 2,732,230 posts in 301,002 threads.
View Active Threads


Who's Online
This forum has 151165 registered members. Please welcome our newest member, Ggrlsav.
304 Guest(s), 15 Registered Member(s) are currently online.  Details
Lyme Yes or No ?, L & T, CompositionNotebook, Wanda1225, Albannach, orchid_rain, Blumen, Todd1963, Redwing57, SuperBlanks, bdavis, BostonMarigold, HeyNoodles, sara jeane, NotQuiteAntonio


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer